Alert archive / Colorado / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 147, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Sep 6, 2001, 4:41 PM MDT for Adams County, Denver County, Jefferson County, Colorado. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 6, 2001, 4:41 PM MDT (22:41 UTC)
- Expired
- Sep 6, 2001, 5:30 PM MDT
- In force
- 49 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Adams County, CO, Denver County, CO, Jefferson County, CO
The radar
The Denver radar (KFTG), 52 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.7 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -298 J/kg
- Mixed-layer LCL
- 2675 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
264 WUUS55 KBOU 062244 SVRDEN COC001-013-031-059-123-062330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 441 PM MDT THU SEP 6 2001 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN ADAMS COUNTY IN NORTHEAST COLORADO SOUTHEASTERN BOULDER COUNTY IN NORTHEAST COLORADO CENTRAL DENVER COUNTY IN NORTHEAST COLORADO THIS INCLUDES THE CITY OF NORTHERN DENVER NORTHEASTERN JEFFERSON COUNTY IN NORTHEAST COLORADO SOUTHWESTERN WELD COUNTY IN NORTHEAST COLORADO * UNTIL 530 PM MDT * AT 441 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM MOVING OUT OFF THE FOOTHILLS OF BOULDER AND JEFFERSON COUNTIES...MOVING NORTHEAST AT 20 MPH. STRONG WINDS TO 60 MPH WILL BE THE MAIN THREAT WITH THESE STORMS...ALONG WTIH SOME SMALL HAIL AND BRIEF RAIN. LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...ARVADA... EASTERN BOULDER...BROOMFIELD...WESTERN COMMERCE CITY...NORTHERN DENVER...GOLDEN...NORTHERN LAKEWOOD...SOUTHERN LONGMONT... NORTHGLENN...THORNTON...WESTMINSTER...WHEAT RIDGE...DACONO...ERIE... FEDERAL HEIGHTS...FIRESTONE...FREDERICK...LAFAYETTE...LOUISVILLE... NIWOT...ROCKY FLATS AND SUPERIOR. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 4014 10526 3968 10525 3970 10487 4019 10490 SWE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 3:00 PM MDT, 1 hour 41 minutes earlier.
Area forecast discussion, Sep 6, 3:00 PM MDT, 1 hour 41 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 300 PM MDT THU SEP 6 2001 ONE-TWO WEATHER COMBINATION WILL AFFECT COLORADO TONIGHT AND FRIDAY NIGHT. INITIAL COLD FRONT WILL MAKE ITS WAY ACROSS NORTHEASTERN COLORADO THIS EVENING. UPPER LOW ASSOCIATED WITH THIS FRONT WILL MOVE INTO NWRN COLORADO AROUND 06Z TONIGHT...WITH SOME WEAK H5-H3 QG FORCING OVER COLORADO WITH MID LEVEL LAPSE RATES AROUND 8C/KM. SURFACE CYCLOGENISIS SOMEWHERE BETWEEN LIC AND GLD THIS EVENING. QUESTION IS HOW MUCH LOW LEVEL MOISTURE WILL BE PRESENT. DEWPOINTS ACROSS NORTHEASTERN COLORADO ONLY IN THE LOWER 50S. SCT TSTORMS FOR TONIGHT LOOKS OKAY...ALTHO A FEW STORMS CUD BECOME SVR...BEST POTENTIAL CUD GET SHUNTED EAST INTO KS WHERE BETTER LOW LEVEL MOISTURE RESIDES. SFC PRESSURE GRADIENT WILL ALLOW FOR GUSTY NLY FLOW TO CONTINUE ACROSS THE NORTHEASTERN PLAINS LATE TONIGHT AND FRIDAY MORNING. A BREAK IN THE WEATHER WILL OCCUR FRIDAY AFTERNOON AND UPPER LOW SLIDES INTO THE OKLAHOMA PANAHANDLE. NEXT UNSEASONABLY COLDER SYSTEM WILL MOVE ACROSS NORTHERN COLORADO AROUND 06Z SATURNDAY NIGHT. BETTER UPSLOPE POTENTIAL AND STRONGER H5-H3 QG FORCING WITH H7 TEMPS DROPPING TO NEAR -6C ACCORDING TO THE MESOETA. WILL MENTION SOME SNOW ACCUMULATIONS IN THE MTNS AND FOOTHILLS...WITH SNOW LEVEL DROPPING TO AROUND 7500 FEET. UPSLOPE IS SHORT LIVED...WITH THE SHOWER ACTIVITY DYING OFF SATURDAY MORNING. ZONAL RIDGE WILL ALLOW FOR A DRIER AND WARMER WEATHER TO RETURN ON SUNDAY. MRF TRIES TO GENERATE SOME MOISTURE OVER THE MOUNTAINS BY MIDWEEK...BUT WILL AVOID MENTION OF ANY THUNDERSTORMS SINCE THIS MAY BE IN THE ISOLD CATEGORY. COOPER .DEN...NONE.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 2:31 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Denver | 29 min |
| Sep 6, 4:41 PM MDT | Severe Thunderstorm Warning | BOU | Boulder, Weld | 49 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.